MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Primary procedure, left femur.It was reported that upon impaction, the t2 alpha strike plate broke off where the threads connect with the targeting arm.A t2 strike plate (non-alpha) was obtained and used to complete the procedure successfully with a delay of approximately 5 minutes.The rep confirmed that no further information is available.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the device returned broke on the transition radii of the thread undercut to the stop shoulder of the thread connection.A microscope analysis of the surface of the device shows a brittle area, which indicates that the material was subjected to a significant amount of stress, which lead to it breakage without significant plastic deformation.An example of improper stress would be backslapping the device forcefully.Indeed, the device and its threads are not supposed to withstand high forces during backslapping, especially since this introduces bending forces, which can be heightened at the tip of the device due to the long lever arm.The analysis of the surface breakage leads to conclude that this event was due to a user related root cause.The analysis of the device resulted in finding that the thread of the strike plate had been damaged by excessive load application.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
DELTA STRIKE PLATE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key9332566
Report Number0009610622-2019-00925
Device Sequence Number16705328
Product Code LXH
UDI-Device Identifier07613327350210
UDI-Public07613327350210
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510050
Device Lot NumberKP431174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR